Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 158, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2022, 6:27 PM MDT for Bent County, Kiowa County, Colorado. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 6:27 PM MDT (00:27 UTC)
- Expired
- Aug 6, 2022, 7:45 PM MDT
- In force
- 78 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bent County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WUUS55 KPUB 070027
SVRPUB
COC011-061-070145-
/O.NEW.KPUB.SV.W.0158.220807T0027Z-220807T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
627 PM MDT Sat Aug 6 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southwestern Kiowa County in southeastern Colorado...
Central Bent County in southeastern Colorado...
* Until 745 PM MDT.
* At 625 PM MDT, severe thunderstorms were located along a line
extending from near Blue Lake to 6 miles northwest of John Martin
Reservoir to 15 miles south of Las Animas, moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. These storms have a history of producing
severe winds.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Las Animas, Haswell, Blue Lake, Hasty, Arlington, John Martin
Reservoir, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3783 10291 3779 10332 3810 10331 3827 10335
3845 10344 3847 10311 3827 10289
TIME...MOT...LOC 0025Z 252DEG 37KT 3828 10329 3814 10315 3785 10315
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
mw3 follow-up statements
935
WWUS55 KPUB 070104
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
704 PM MDT Sat Aug 6 2022
COC011-061-070145-
/O.CON.KPUB.SV.W.0158.000000T0000Z-220807T0145Z/
Kiowa CO-Bent CO-
704 PM MDT Sat Aug 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHWESTERN BENT COUNTIES...
At 703 PM MDT, severe thunderstorms were located along a line
extending from near Arlington to Las Animas to near Hasty, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Las Animas, Haswell, Blue Lake, Hasty, Arlington, John Martin
Reservoir, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3788 10291 3783 10332 3810 10331 3827 10335
3845 10344 3847 10311 3827 10289
TIME...MOT...LOC 0103Z 351DEG 6KT 3838 10337 3805 10321 3807 10292
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
mw667
WWUS55 KPUB 070124
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
724 PM MDT Sat Aug 6 2022
COC061-070133-
/O.CAN.KPUB.SV.W.0158.000000T0000Z-220807T0145Z/
Kiowa CO-
724 PM MDT Sat Aug 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened across Kiowa
County. Therefore, the warning has been cancelled for Kiowa County.
LAT...LON 3792 10291 3791 10322 3825 10321 3826 10289
TIME...MOT...LOC 0123Z 235DEG 58KT 3815 10298 3819 10290 3814 10287
$$
COC011-070145-
/O.CON.KPUB.SV.W.0158.000000T0000Z-220807T0145Z/
Bent CO-
724 PM MDT Sat Aug 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTH CENTRAL BENT COUNTY...
At 723 PM MDT, severe thunderstorms were located along a line
extending from near Hasty to McClave, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Las Animas, Hasty, John Martin Reservoir, Fort Lyon and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3792 10291 3791 10322 3825 10321 3826 10289
TIME...MOT...LOC 0123Z 235DEG 58KT 3815 10298 3819 10290 3814 10287
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
mw322 WWUS55 KPUB 070138 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 738 PM MDT Sat Aug 6 2022 COC011-070148- /O.EXP.KPUB.SV.W.0158.000000T0000Z-220807T0145Z/ Bent CO- 738 PM MDT Sat Aug 6 2022 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BENT COUNTY WILL EXPIRE AT 745 PM MDT... The storms which prompted the warning have weakened. Therefore, the warning will be allowed to expire. However gusty winds and heavy rain are still possible with these thunderstorms. LAT...LON 3792 10291 3791 10322 3825 10321 3826 10289 TIME...MOT...LOC 0138Z 252DEG 37KT 3819 10281 3823 10273 3818 10270 $$ Cohen
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:55 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 6, 2:55 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 255 PM MDT Sat Aug 6 2022 .SHORT TERM...(This evening through Sunday) Issued at 249 PM MDT Sat Aug 6 2022 Key Messages: 1. Flash Flood risk increases for the southeast mountains and adjacent plains on Sunday Southwest flow and continued monsoonal tap has generated another round of thunderstorms across the southeast mountains and adjacent plains. With a more eastward shift of the moisture plume aloft, this will lead to a better chance for thunderstorms across the plains this evening as they develop along a weak convergent boundary/trough axis across southern portions of the southeast plains. Heavy rainfall will be the primary risk with all thunderstorms today, however some pooling of higher dew points to the north of the Arkansas River valley and east of the I-25 corridor could lead to some strong to marginally severe thunderstorms across northern portions of the southeast plains through this evening where CAMS suggest thunderstorms may congeal into a thunderstorm cluster. Downdraft CAPE is running over 1000 J/kg so gusty wind risk up to 60 mph will be the primary concern along with heavy rainfall...however can't rule out some marginally severe hail as well, particularly across northern Kiowa county later where CAMS suggest mean CAPE could be nearing 2000 J/kg. Thunderstorms should diminish over the mountains by 8 PM and by 10 PM across the far eastern plains. Well defined upper trough across UT will be clipping through northern CO on Sunday, and this coupled with an advancing cold front, upslope flow and a good moisture influx behind it will lead to a widespread thunderstorms in the afternoon and evening for the southeast mountains and adjacent plains. CAPE increases to 1000 to up to 2000+ J/kg if low level dew points in the lower to mid 60s arrive in time behind the front as Nam12 suggests. There are still some discrepancies among the models with GFS suggesting a slower frontal timing and thus drier surface dew points through the afternoon with stronger influx occuring in the evening. Either way, signals point to a high end risk for flash flooding on burn scars giving the presence of multiple triggers from the upper level trough to the upslope flow and frontal boundary. Have had to warm up grids slightly given later timing to the front and precipitable waters over 1 inch feeding into the southeast mountains and plains. Will be issuing Flash Flood Watches with the afternoon package and have confined them to the southeast mountains and adjacent plains for now. As details on timing of the front and moisture advection behind it become more clear, it is possible that expansions to the east may be necessary. -KT .LONG TERM...(Sunday night through Saturday) Issued at 249 PM MDT Sat Aug 6 2022 Key Messages: 1) Widespread precipitation continues through Monday. 2) Gradual warming and drying trend by midweek. Sunday Night-Monday... The shortwave energy moving over the region will linger Sunday night into Monday , meaning widespread precipitation is expected to stick around through a good portion of the overnight, potentially lingering into early Monday morning. Precipitation will likely wane Monday morning, but may not dissipate completely, with showers and thunderstorms ramping up again after midday, spreading across the higher terrain, southern I-25 corridor, and potentially the SE plains. Given the potential impact ceiling for Sunday, Monday could be another flash flooding day, especially over areas that see impacts on Sunday. Precipitation is expected to decrease Monday evening. High temperatures will also cool slightly again, sitting in the high-70s to mid-80s over most of the area. Tuesday Onwards... The upper-level high will build back into the region starting on Tuesday. This will decrease (but not eliminate) daily convection across the higher terrain and increase high temperatures back towards seasonal averages. Afternoon precipitation coverage across the mountains will be isolated to scattered, and the higher risk areas will still need to be watched for flash flooding potential. Meanwhile, the plains will return to staying mostly dry. The upper high will shift to the east and then south through the rest of the week, and additional moisture will begin to advect into the area after Thursday, which will serve to begin increasing precipitation coverage again, likely spreading onto the eastern plains starting on Friday. High temperatures will warm slightly each day, hitting the mid-upper 90s over the eastern plains by Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 249 PM MDT Sat Aug 6 2022 Winds will be primarily influenced by thunderstorm outflows through the evening at all three terminals with KALS and KCOS most likely to see VCTS through 00Z. Gusts up to 35 kts will be possible from these. Thunderstorms should shift east of the terminals after 00z at KALS and by 01-02z at KCOS and KPUB with winds decreasing through the evening. Variable VFR cloudiness will persist overnight. A cold front will bring northerly winds into KCOS around 15z and into KPUB by 17z with winds shifting around from the east during the afternoon. Another round of showers and thunderstorms will develop over the mountains around noon and push off into the adjacent plains after 2 PM. All three terminals will have a good chance for TSRA with heavy rainfall causing MVFR Cigs/Vis along with gusty outflow winds up to 50 mph. KCOS will have the best chance for TSRA into the evening and will likely need a prevailing group to capture this with future updates. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch from Sunday afternoon through Sunday evening for COZ072>080-083-087. Flood Watch from Sunday afternoon through Sunday evening for COZ081-082-084>086-088. && SHORT TERM...KT LONG TERM...GARBEROGLIO AVIATION...KT
Hazardous weather outlook, Aug 6, 11:00 AM MDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Sat Aug 6 2022 COZ058>089-093>099-071700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Sat Aug 6 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible over the entire region today. The best chance of storms will once again be over the mountains, with the southern Sangre De Cristos seeing the best chance of storms. All of the plains will also see a chance of storms, with the greatest coverage of storms across Las Animas and Baca counties as a stalled weak front will be located over this region. A thunderstorms or two is expected to roll across the I-25 corridor region later this afternoon and evening. Localized heavy rain will be possible with the stronger storms, and once again flash flooding could occur, especially in areas which received heavy rain over the last few days, and across the burn scar regions. Gusty outflow winds up to 50 to 60 mph will be possible with a few of the stronger storms across the southeast plains this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increased shower and thunderstorm activity is expected Sunday and Monday. Rain, heavy at times, is possible both days, though Sunday looks like the day with the greatest widespread flooding threat. Flash flooding over area burn scars, urban corridors, and saturated soils may occur. Less convective activity is expected for midweek. Scattered thunderstorms are forecast Tuesday through Thursday over the higher terrain, with more isolated storm activity along the I-25 Corridor. Thunderstorms will be on the increase once again by Friday across the higher terrain and I-25 Corridor. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 31/GARBEROGLIO
In the hours before
Special weather statement, Aug 6, 4:54 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
454 PM MDT Sat Aug 6 2022
COZ085-086-089-093-095-062345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
454 PM MDT Sat Aug 6 2022
...A cluster of strong thunderstorms will impact portions of
northwestern Otero, southeastern El Paso, western Kiowa, Crowley and
northeastern Pueblo Counties through 545 PM MDT...
At 454 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 12 miles
northeast of Boone to near Crowley to 10 miles southwest of Wild
Horse Point. Movement was northeast at 10 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Boone, Sugar
City, Crowley and Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3861 10405 3852 10405 3852 10347 3792 10380
3801 10411 3832 10433 3862 10408
TIME...MOT...LOC 2254Z 207DEG 9KT 3838 10408 3827 10390 3845 10363
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
mwSpecial weather statement, Aug 6, 4:56 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
456 PM MDT Sat Aug 6 2022
COZ071-072-074-075-087-062330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
456 PM MDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of south central
Huerfano and northeastern Costilla Counties through 530 PM MDT...
At 452 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara, or 8 miles southwest of Indian Creek just off the edge of
the Spring Burn Scar. This storm was drifting slowly northeast at 5
mph.
HAZARD...Winds in excess of 40 mph and heavy rainfall rates of up to
2 inches per hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain may cause localized flooding
of roads, creeks, streams and drainages. If the storm
remains strong as it enters the Spring Burn Scar, Flash
Flooding will be possible.
Locations impacted include...
Open country centered 10 miles southeast of Fort Garland, and Spring
Burn Scar south of Highway 160 in Costilla county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3727 10518 3736 10536 3755 10526 3745 10500
TIME...MOT...LOC 2252Z 217DEG 3KT 3737 10523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Aug 6, 5:03 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
503 PM MDT Sat Aug 6 2022
COZ084-062330-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
503 PM MDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of northeastern El Paso
County through 530 PM MDT...
At 502 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Forest to near Calhan to near Simla.
Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calhan, Ramah and Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3902 10406 3901 10433 3905 10479 3913 10473
3913 10405
TIME...MOT...LOC 2302Z 221DEG 15KT 3910 10466 3909 10430 3908 10407
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Aug 6, 5:21 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
521 PM MDT Sat Aug 6 2022
COZ086-088-089-093-094-097-070000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
521 PM MDT Sat Aug 6 2022
...A cluster of strong thunderstorms will impact portions of Otero,
northeastern Las Animas, south central Crowley, southeastern Pueblo
and southwestern Bent Counties through 600 PM MDT...
At 521 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Delhi to 10 miles southeast
of Timpas to near Higbee. Movement was north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Swink, Manzanola, Higbee and
Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3815 10390 3806 10353 3807 10327 3757 10334
3762 10370 3775 10411
TIME...MOT...LOC 2321Z 187DEG 17KT 3783 10404 3771 10365 3772 10339
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
mwSpecial weather statement, Aug 6, 5:51 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
551 PM MDT Sat Aug 6 2022
COZ084-085-070045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
551 PM MDT Sat Aug 6 2022
...Strong thunderstorms will impact portions of southeastern El Paso
County through 645 PM MDT...
At 550 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms developing along a line extending from near Kutch to
near Truckton to 7 miles south of Schriever AFB. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Schriever AFB, Yoder, Truckton, Ellicott and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3864 10405 3862 10459 3879 10464 3885 10435
3890 10406
TIME...MOT...LOC 2350Z 302DEG 11KT 3889 10398 3876 10426 3870 10457
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwLocal storm report, Aug 6, 6:08 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT SAT AUG 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 4 S CHERAW 38.06N 103.51W
08/06/2022 M87 MPH OTERO CO ASOS
REPORTED BY LHX ASOS.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Otero | 3 hr |
| Aug 6, 6:41 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Aug 6, 7:15 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Aug 6, 7:40 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Aug 7, 12:54 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Aug 7, 1:34 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Aug 7, 1:36 PM MDT | Special Weather Statement | PUB | Baca | 54 min |
| Aug 7, 2:02 PM MDT | Tornado Warning | PUB | Crowley | 38 min |
| Aug 7, 2:32 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 7, 2:37 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Aug 7, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 51 min |
| Aug 7, 3:12 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Aug 7, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 73 min |
| Aug 7, 3:32 PM MDT | Special Weather Statement | PUB | Prowers | 58 min |
| Aug 7, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 61 min |
| Aug 7, 3:48 PM MDT | Special Weather Statement | PUB | Las Animas | 57 min |
| Aug 7, 4:24 PM MDT | Tornado Warning | PUB | Bent, Prowers | 30 min |
| Aug 7, 4:33 PM MDT | Tornado Warning | PUB | Bent, Prowers | 42 min |
| Aug 7, 4:48 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 45 min |
| Aug 7, 4:51 PM MDT | Special Weather Statement | PUB | Bent, Las Animas | 54 min |
| Aug 7, 4:56 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Aug 7, 5:16 PM MDT | Special Weather Statement | PUB | Bent | 59 min |
| Aug 7, 5:21 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Aug 7, 5:26 PM MDT | Special Weather Statement | PUB | Saguache | 34 min |
| Aug 7, 5:45 PM MDT | Flash Flood Warning | PUB | Bent, Prowers | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.